Connect with others who understand.

sign up log in
About MyMigraineTeam

Wondering If Anyone Else Is A Long Term User Of Imitrex/sumatriptan & Have Retinal Vein Occlusion?

Wondering If Anyone Else Is A Long Term User Of Imitrex/sumatriptan & Have Retinal Vein Occlusion?

I guess most of us have our share of worrying about side effects of the migraine meds we take but some of those side effects are more serious than others. I've kind of come to terms that I'm somewhat spacey, forgetful and "lose" my words for example. It's a trade off for a reduction in pain and frequency of migraines. But earlier this year I was diagnosed with retinal vein occlusion (blood clot in the eye)… read more

A MyMigraineTeam Member said:

Interesting as I am just recovering from an unexplained detached retina and dense vitreous haemorrhage but not sure if related to the Sumatriptan injections I have been using for over 20 years.

posted almost 2 years ago
A MyMigraineTeam Member said:

Yes I have had retinal vein occlusion and I do believe it is from long-term use of imitrex and I have had two doctors tell me that this can happen. I just had another one in the other eye.

posted 6 months ago
A MyMigraineTeam Member said:

Yes, I have seen a eye specialist for a vascular burn out behind my eye. I do not reach for sumatriptan or rizatriptan as a first medication any more. It is my last choice if fiorecet fails. With my nsaid allergy I have few options. Your post resonates with me.

posted almost 2 years ago
A MyMigraineTeam Member said:

I’ve not heard of this I’m on this drug tablet form, I get the aura in my eyes, I will keep a watch on it now, thanks for the heads up ,

posted over 2 years ago
A MyMigraineTeam Member said:

It is a matter of what works the best for each person and with the least side effects. I can share that with the nasal mist, you are not suppose to inhale when you spray. (It does taste awful running down the back of the throat). I often find the migraine will move to the opposite side of my head, after about a hour of relief, especially if I waited too long to use it.

posted over 2 years ago
Browse more questions and answers
Continue with Facebook
Sign up with your email
Already a Member? Log in